Angioimmunoblastic T-cell lymphoma (AITL) is frequently accompanied by dermatologic and autoimmune manifestations. We report an unusual case of AITL associated with atypical linear IgA bullous dermatosis (LAD).
A 47-year-old man with a history of epilepsy treated for many years with sodium valproate, gabapentin, and clonazepam developed generalized pruritus, night sweats, and urticarialike lesions 2 weeks after the introduction of citalopram to his drug regimen. These symptoms were first interpreted to indicate a drug reaction, but they did not resolve after the discontinuation of the new antidepressant and antihistamine therapy. Three months later, he showed low-grade fever, weight loss, and peripheral lymphadenopathy. A pale erythematous eruption on the upper body and large violaceous plaques with large bullae on the hands, feet (Figure 1), elbows, and knees resolved spontaneously. Nikolsky sign was negative. Mucosal examination findings were normal.
Dany Nassar, Marion Gabillot-Carré, Nicolas Ortonne, Karim Belhadj, Laurence Allanore, Jean-Claude Roujeau, Martine Bagot. Atypical Linear IgA Dermatosis Revealing Angioimmunoblastic T-Cell Lymphoma. Arch Dermatol. 2009;145(3):342–343. doi:10.1001/archdermatol.2008.607